MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 008631
Medical Device Problem Codes Entrapment of Device (1212); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use an angiographic guide wire and a launcher guide catheter to treat a mildly calcified, mildly tortuous lesion in the distal left main (lm) coronary artery.The devices were not inspected.The lesion was pre-dilated.The devices did not pass through a previously-deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during delivery.The wire tip was formed by the physician.It was reported that a device detachment occurred on the wire in vivo and that the device was trapped in the patient.After the stent placement the physician was unable to proceed with the launcher guide catheter because it was stuck in the wire.It was stated that after multiple attempts a kink occurred in the guide catheter and the wire kinked and broke at the distal tip, with 3 cm of the tip remaining in the artery.The fragment was not removed as the physician considered that the body would create tissue around it.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: it was reported that the guidewire was examined and flushed before use with no issues/kink noted.No issues were noted when loading the guidewire.It was reported that no resistance was noted during the insertion/delivery of the launcher guide catheter and excessive force was not used.The launcher guide catheter was excessively torqued.The wire did not pass through the cell of a stent or a tight calcified lesion during delivery.The guidewire was successfully used with other devices prior to the difficulties occurring.The launcher catheter kink occurred at the distal tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation summary: one angiographic guide wire received for analysis.The product was unraveled at the distal end and kinked at the start of the unraveling of the spring.The safety wire of the spring was broken and missing the distal weld.Safety wire and ribbon were exposed.Distal end weld not present.The dimensions of the safety wire and spring were inspected to ensure it was to specification.The safety wire and the spring were found to meet specification.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer (Section G)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12352885
Report Number1220452-2021-00039
Device Sequence Number14298590
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Model Number008631
Device Catalogue Number008631
Device Lot NumberGFFQ2583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2021
Supplement Date Received by Manufacturer08/29/2021
12/13/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/23/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale